Alert archive / Ohio / Areal Flood Warnings in 2016

Areal Flood Warning 2, NWS Cleveland, OH

July 29, 2016Crawford County, Morrow County, Richland County, Ohio

NWS Cleveland, OH issued this areal flood warning at Jul 29, 2016, 4:46 PM EDT for Crawford County, Morrow County, Richland County, Ohio. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2016, 4:46 PM EDT (20:46 UTC)
Expired
Jul 29, 2016, 6:45 PM EDT
In force
119 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, OH, Morrow County, OH, Richland County, OH

The radar

The Cleveland radar (KCLE), 110 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

350 
WGUS41 KCLE 292046
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
446 PM EDT FRI JUL 29 2016

OHC033-117-139-292245-
/O.NEW.KCLE.FA.W.0002.160729T2046Z-160729T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND OH-MORROW OH-CRAWFORD OH-
446 PM EDT FRI JUL 29 2016

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHWESTERN RICHLAND COUNTY IN NORTH CENTRAL OHIO...
  NORTHEASTERN MORROW COUNTY IN NORTH CENTRAL OHIO...
  SOUTHEASTERN CRAWFORD COUNTY IN NORTH CENTRAL OHIO...

* UNTIL 645 PM EDT

* AT 445 PM EDT...DOPPLER RADAR INDICATED NEARLY STATIONARY
  THUNDERSTORMS PRODUCING HEAVY RAIN WHICH WILL LIKELY CAUSE
  FLOODING. BETWEEN TWO AND THREE INCHES OF RAIN HAVE ALREADY 
  FALLEN.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MANSFIELD...GALION...SHELBY...ONTARIO...LEXINGTON...CRESTLINE...
  BELLVILLE...SHAUCK AND IBERIA.

LAT...LON 4069 8286 4070 8286 4070 8288 4073 8290
      4087 8263 4066 8243 4051 8270

$$

KING
1 follow-up statement
982 
WGUS81 KCLE 292128
FLSCLE

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
528 PM EDT FRI JUL 29 2016

OHC033-117-139-292138-
/O.CAN.KCLE.FA.W.0002.000000T0000Z-160729T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND OH-MORROW OH-CRAWFORD OH-
528 PM EDT FRI JUL 29 2016

...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN RICHLAND...
NORTHEASTERN MORROW AND SOUTHEASTERN CRAWFORD COUNTIES...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 4069 8286 4070 8286 4070 8288 4073 8290
      4087 8263 4066 8243 4051 8270

$$

KING

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Jul 29, 3:41 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 29, 3:41 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
341 PM EDT FRI JUL 29 2016

.SYNOPSIS...
A stationary front will remain across northern Ohio and western
Pennsylvania through Sunday morning. Weak waves of low pressure
will ride along the front. High pressure will build southeast
across the area Sunday night. The high will move southeast by mid
week allowing for a return back to warmer temperatures.

&&

.NEAR TERM /THROUGH TONIGHT/...
Majority of the thunderstorms are diurnally driven/enhanced and
expect us to be at the peak of areal coverage through the late
afternoon/early evening hours. Steering flow is weak and for the
most part storms are affecting their own movement. Heavy rainfall
is the primary threat...with an inch or two very likely for those
lucky/unlucky enough to be targeted by a storm. Traditional severe
storms not expected (high wind,large hail) with little support for
that. There is a bit of jet energy overhead tonight and do not
think storm chances will diminish to zero. Will continue the
scattered shower/thunderstorm mention through the night. Somewhat
milder tonight and muggy...mid/upper 60s for lows.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
This whole system is slow to shift out of here and in fact have
drawn out the precip chances into Monday across the eastern half
of the area. Local trough across the Great Lakes trapped south
of a southern Canadian ridge. There is nothing upstream to kick it
out. We should have decent coverage of storms on Saturday too
especially north and east...again diurnally enhanced. Sunday/Monday
the upper trough slowly lifts out and the surface stationary front
washes out in place. High pressure attempts to build in from the
western lakes to northwest Ohio. But with a bit of cyclonic flow
lingering across eastern Ohio/nw PA had to pull 20 percent precip
chances into Monday. Temperatures through the entire period will
be seasonable.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Extended forecast will be dominated by another thermal ridge
building in from the west. The models are in fairly good agreement
with the strength of the ridge and the amount of heat that will nose
into the region. The warm air advection will kick in Tuesday which
will likely keep convective out of the area through Thursday as the
air mass may get capped off under the building ridge. The ridge
breaks down by next Friday with a short wave passing by to the north
Friday into Friday Night. This will likely bring a front into the
area with our best chance for convective activity.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
Main concern for initial periods of the TAF are the locations of
the hit/miss thunderstorms that are developing in this unorganized
environment. The lake shadow area was expected to hold storms away
from CLE yet the boundary has stalled just over the airport. We
be going with the more pessimistic forecast for CLE given the
lack of that stronger lake breeze. ERI however should remain VFR.
The rest of the TAF sites will see the potential for thunder, but
isolated chances. Have tempos for TOL/FDY/MFD for later this
afternoon when an area of low pressure moves in from the west and
adds support for convection. Any thunderstorms that develop today
will be slow moving and could produce heavy rainfall. Storm
coverage should lessen overnight with the reduced instability.
Have no mention at this time of rain overnight. The moist airmass
will linger so expect mvfr visibilities.

OUTLOOK...Non-VFR possible in sct thunderstorms Saturday and Sunday.
Areas of morning fog possible each morning.

&&

.MARINE...
A diffuse cold front lingers just south of the lake with a series of
weak lows moving across it tonight into Saturday Night. Some models
hint at a slight increase in the northeast winds tonight to around
15kt as the first low tightens the pressure gradient slightly. Don't
feel this would last long enough to have a notable impact on the
wave heights as the gradient relaxes a few hours later. The same is
possible again Saturday afternoon with the second low. Overall
looking at an east/northeast wind around 10knots over the next
24hrs. High pressure will be slow to move in on Monday, but become
entrenched by Tuesday as an upper level ridge builds in.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Oudeman
NEAR TERM...Oudeman
SHORT TERM...Oudeman
LONG TERM...Jamison
AVIATION...Jamison
MARINE...Jamison
Hazardous weather outlook, Jul 29, 10:09 AM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1009 AM EDT FRI JUL 29 2016

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301415-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
1009 AM EDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO TONIGHT. THE
PRIMARY HAZARD WILL BE LOCALLY HEAVY RAINFALL WITH SLOW STORM
MOTIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-301415-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1009 AM EDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:36 PM EDTAreal Flood AdvisoryCLESummit114 min
Jul 29, 4:02 PM EDTAreal Flood AdvisoryCLELucas118 min

Nearby

Areal Flood Warnings in Ohio, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.